Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Feb 8, 2017, 10:18 PM EST for Bartow County, Floyd County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 8, 2017, 10:18 PM EST (03:18 UTC)
- Expired
- Feb 8, 2017, 10:45 PM EST
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.88 in
- Wind
- 50
Counties Bartow County, GA, Floyd County, GA
The radar
The Atlanta radar (KFFC), 106 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 294 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.6
The text
As transmitted.
614
WWUS82 KFFC 090318 CCA
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1018 PM EST WED FEB 8 2017
GAZ019-020-090345-
Bartow GA-Floyd GA-
1018 PM EST WED FEB 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR BARTOW AND SOUTHEASTERN FLOYD
COUNTIES UNTIL 1045 PM EST...
At 1016 PM EST...a strong thunderstorm was over Rome...moving east at
40 mph.
HAZARD...40 to 50 mph wind...nickel sized hail and frequent cloud
to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Rome, Cartersville, Adairsville, Euharlee, Emerson, White, Kingston,
Cassville, Shannon, Pinson, Lindale, Red Top Mountain State Park,
Pine Log, Stilesboro and Funkhouser.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3414 8530 3424 8528 3436 8515 3439 8466
3408 8467
TIME...MOT...LOC 0316Z 266DEG 70KT 3424 8520
HAIL...0.88IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Feb 8, 8:29 PM EST, 1 hour 49 minutes earlier.
Area forecast discussion, Feb 8, 8:29 PM EST, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 829 PM EST Wed Feb 8 2017 .UPDATE... Radar imagery this evening reveals some rather robust activity across northern AL and southern TN...enroute to our area. Analysis of the thermodynamic environment reveals highest CAPE displaced to our west...but 00z FFC raob shows several hundred J/kg CAPE remains anchored over our area. Instability was able to develop across these areas as clouds eroded late this afternoon. Convection this evening is...and will continue to be aided by...impressive upper level support as main shortwave trough responsible for synoptic lift currently digs into the mid-MS Valley and associated 80kt+ jet spreads into our region. Proper placement of left exit region of this jet atop sfc cold frontal boundary will work in tandem to sustain convection along/very near the cold front over the next few hours. Worrisome parameter this evening will be 0-6km shear /currently ~70kts/ which will aid in rotating updrafts if CAPE hold together. Still think main threat tonight will be damaging winds within stronger convection...but severe hail cannot be ruled out as colder mid level lapse rates overspread frontal boundary /this may also help us stay unstable to some extent despite loss of daytime "heating" from earlier today/. A brief tornado threat cannot be ruled out either with sufficient /yet not overly impressive/ low-level parameters set in place. Convection should reach far N Ga in next hour or so...push towards metro ATl and AHN 04-05z /give or take/. As convection moves south overnight tonight... it should weaken as main sfc low pulls into NC/VA. Though will have to watch trends with such strong upper level support in place. So right now expecting mainly rain and perhaps some rumbles of thunder along and south of line from roughly Columbus to Macon. Strong CAA in wake of the front will then shift concerns to gusty winds through tomorrow...making temps feel rather chilly despite a return to mainly sunny skies. Kovacik && PREV DISCUSSION... /Issued 245 PM EST Wed Feb 8 2017/ SHORT TERM /Tonight through Thursday Night/... A trough moving toward the east coast will continue to dig toward the southeast this afternoon into the overnight hours. At the surface, a cold front will approach from the west. The impressive dynamics aloft combined with the fropa will mean a chance of showers/thunderstorms as the system moves through the area. The main window for thunderstorm development will be late this afternoon through the overnight. There may be an initial weak wave of showers late this afternoon with the main line tracking across northern GA between 03-08Z. While we are in the warm sector just ahead of the front, there will be a lack of destabilization due to the cloud cover in place. This will mean limited instability unless breaks occur late this afternoon. There will be sufficient shear, the thermal gradient aloft (owing to steeper lapse rates) and surface convergence. Therefore, organized storms will be possible, with a slight risk of some becoming severe. The main threats from thunderstorms will be damaging wind and hail. Although it should be voiced that with any instability and 50kt deep layer shear, rotating storms are not completely out of the question. Moisture seems to be limited with the fropa, so not anticipating widespread coverage of shower/thunderstorms. With much of the dynamics across TN Valley toward the Appalachians, thinking the main threat will be confined to northern GA. As the trough and associated cold front moves east of the area early Thursday morning, anticipate we will clear out fairly quickly as drier air moves into the area. Cold air advection will work into the area Thursday as cold high pressure noses southeast into the region. A fairly tight pressure gradient will set up leading to windy conditions throughout the day. We will be on the edge of our wind advisory criteria for much of the area as sustained winds of 15-20kts are likely with gusts close to 30kts. However, confidence is high that we will meet wind advisory criteria for the higher elevations across NE GA and thus have hoisted headlines for this. Given cold high pressure will be building into the region Thursday with CAA becoming entrenched across the southeast, we will see high temperatures 15 degrees colder with Friday lows into the 20s/low 30s area wide. 26 LONG TERM /Friday through Wednesday/... No fundamental changes made to the extended forecast grid trends. Please see the previous Long Term Forecast Discussion below. 20 Previous LONG TERM Forecast Discussion /Thursday Night through Tuesday/... 500mb longwave trough will continue moving offshore Thursday night. NW flow aloft won't last long, before going back to zonal by early Saturday. Fast flow aloft will dominate through the remainder of the long term portion of the forecast. High pressure at the surface will prevail on Friday, but quickly begin moving offshore by Saturday. Southerly flow will return, and moderating temperatures and increasing low level moisture is expected. The next frontal boundary looks to impact late Sunday into Monday. Differences between the GFS and ECMWF begin to show up here...Monday into Wednesday. THe GFS brings the front through the CWFA, while the ECMWF stalls the boundary across the CWFA until the next system moves through towards the end of next week. Since the flow aloft will be nearly parallel to the front, will side with the ECMWF for now. Thursday night should be the coldest night of the forecast period. NListemaa FIRE WEATHER... With soil moistures fairly high across the area due to recent rains, do not feel we will meet criteria for increased fire danger through the short term. However, we will observe very low RH values around 25% with very strong winds expected through the day tomorrow. We will continue to monitor conditions as the forecast evolves. 26 AVIATION... 00Z Update... Improvements to vsbys and cigs have continued across most sites this afternoon into this evening. Do think this will be temporary as a cold front approaches from the NW overnight tonight. As the front pushes through...expect a chance of showers across all sites...with a chance of thunderstorms across northern sites. Timing for thunderstorms will generally be from 05-08z. Do think line will weaken as it reaches CSG and MCN. As this line of showers storms/front passes...winds will shift from SW to NW and begin to gust. These gusts will continue through the remainder of the period with highest gusts approaching 35kts or more by Friday afternoon. Any lingering IFR/MVFR ceilings should scour out by 15z or so Friday morning with only some high cirrus expected thereafter. //ATL Confidence...00Z Update... Low to medium on ceiling heights overnight High on all other elements. Kovacik && .PRELIMINARY POINT TEMPS/POPS... Athens 67 43 53 29 / 10 60 10 0 Atlanta 68 41 50 30 / 20 60 5 0 Blairsville 64 35 42 24 / 30 60 10 0 Cartersville 68 40 48 27 / 20 60 0 0 Columbus 71 45 57 33 / 10 30 5 0 Gainesville 65 41 48 29 / 20 60 5 0 Macon 71 48 58 31 / 10 30 10 0 Rome 68 39 48 26 / 20 60 0 0 Peachtree City 69 41 52 28 / 10 50 5 0 Vidalia 73 54 62 36 / 10 40 10 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Severe Thunderstorm Watch until 1 AM EST Thursday for the following zones: Bartow...Catoosa...Chattooga...Cherokee... Dade...Fannin...Floyd...Gilmer...Gordon...Murray...Pickens... Polk...Walker...Whitfield. Wind Advisory from 1 AM to 10 PM EST Thursday for the following zones: Dawson...Fannin...Gilmer...Lumpkin...Towns...Union... White. Wind Advisory from 1 AM to 10 AM EST Thursday for the following zones: Catoosa...Chattooga...Dade...Murray...Walker...Whitfield. && SHORT TERM...Kovacik LONG TERM....Baker AVIATION...Kovacik
Hazardous weather outlook, Feb 8, 6:43 PM EST, 3 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 643 PM EST Wed Feb 8 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-092345- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 643 PM EST Wed Feb 8 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... ...Severe Thunderstorm Watch for portions of north Georgia until 1 AM tonight that could expand southeast later... Some strong to severe storms are possible tonight for majority of north and central Georgia. A strong frontal system will push across the area tonight. The greatest chance for severe storms will be in the 9 PM to 3 AM time frame and north of a line from Columbus to Macon to Warrenton. The main threats will be damaging winds, large hail, and frequent lightning. An isolated tornado is possible as well. Strong gusty winds behind the front are expected for far north Georgia late tonight into Thursday. See the corresponding Wind Advisory for more details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Strong gusty winds will linger across portions of far north Georgia Thursday. See the corresponding Wind Advisory for more details. Otherwise...no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested, however spotters are encouraged to submit reports of severe weather through the web by going to WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Feb 8, 4:23 PM EST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
423 PM EST WED FEB 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TORNADO 2 SW REHOBETH 32.62N 84.91W
02/07/2017 HARRIS GA NWS STORM SURVEY
A BRIEF TORNADO TRAVELED ALONG HIGHWAY 27 IN SOUTHERN
HARRIS COUNTY MAINLY SNAPPING OR UPROOTING TREES... AND
KNOCKING DOWN POWER POLES. IT STARTED ON WEST BONACRE RD
AND THEN QUICKLY STRENGTHENED AS IT CROSSED HWY 27 NORTH
OF RAYMOND RD. THE MOST SIGNIFICANT DAMAGE WAS SEEN
ALONG GATLIN ROAD WHERE 50-100 LARGE TREES WERE SNAPPED
OR UPROOTED. THE TORNADO APPEARED TO BE AT ITS STRONGEST
WITH MAX WINDS OF 95 MPH EF-1...AND A MAX PATH WIDTH OF
250 YARDS. THE TORNADO LIFTED JUST N OF WELLES DRIVE.
&&
EVENT NUMBER FFC1700192
DJNLocal storm report, Feb 8, 4:29 PM EST, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
429 PM EST WED FEB 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND DMG TIMBERDALE 32.56N 84.94W
02/07/2017 MUSCOGEE GA AMATEUR RADIO
MULTIPLE TREES AND LIMBS DOWN ON STRUCTURES NEAR US 27
AND OLD MOON RD.
0436 PM TORNADO 2 SW REHOBETH 32.62N 84.91W
02/07/2017 HARRIS GA NWS STORM SURVEY
A BRIEF TORNADO TRAVELED ALONG HIGHWAY 27 IN SOUTHERN
HARRIS COUNTY MAINLY SNAPPING OR UPROOTING TREES... AND
KNOCKING DOWN POWER POLES. IT STARTED ON WEST BONACRE RD
AND THEN QUICKLY STRENGTHENED AS IT CROSSED HWY 27 NORTH
OF RAYMOND RD. THE MOST SIGNIFICANT DAMAGE WAS SEEN
ALONG GATLIN ROAD WHERE 50-100 LARGE TREES WERE SNAPPED
OR UPROOTED. THE TORNADO APPEARED TO BE AT ITS STRONGEST
WITH MAX WINDS OF 95 MPH EF-1...AND A MAX PATH WIDTH OF
250 YARDS. THE TORNADO LIFTED JUST N OF WELLES DRIVE.
0500 PM TSTM WND DMG 3 SSE HOWARD 32.55N 84.36W
02/07/2017 TAYLOR GA 911 CALL CENTER
TREE DOWN ON HOUSE AND CAR NEAR BLACK CREEK TRAIL.
0500 PM TSTM WND DMG BUTLER 32.56N 84.24W
02/07/2017 TAYLOR GA EMERGENCY MNGR
TREES WERE DOWN AT THE INTERSECTION OF BLACK CREEK
TRAIL AND PARKS RD. THERE WAS ALSO MOBILE HOME DAMAGE AT
THIS LOCATION.
0505 PM TSTM WND DMG 2 WNW MIZELL 32.59N 84.34W
02/07/2017 TAYLOR GA EMERGENCY MNGR
A POWER LINE WAS DOWN ON HIGHWAY 96 BEFORE PARKS ROAD.
0524 PM TSTM WND DMG 1 NNW OGLETHORPE 32.31N 84.07W
02/07/2017 MACON GA EMERGENCY MNGR
A COUPLE TREES DOWN NORTH OF OGLETHORPE NEAR HWY 128.
0532 PM TSTM WND DMG 5 E SALEM 32.76N 84.12W
02/07/2017 CRAWFORD GA 911 CALL CENTER
MULTIPLE POWER LINES WERE DOWN ON HIGHWAY 80 BETWEEN
HIGHWAY 341 AND 19.
0532 PM TSTM WND DMG 2 WSW GROGAN 32.58N 83.96W
02/07/2017 CRAWFORD GA 911 CALL CENTER
MULTIPLE TREES WERE DOWN IN 4 DIFFERENT AREAS BETWEEN
CROOK ROAD AND TRIBBLE ROAD.
0537 PM TSTM WND DMG MUSELLA 32.79N 84.02W
02/07/2017 CRAWFORD GA 911 CALL CENTER
MULTIPLE TREES WERE REPORTED DOWN NEAR 341 NORTH AND 42
NORTH... SOUTH OF MUSELLA.
&&
EVENT NUMBER FFC1700183 FFC1700192 FFC1700185 FFC1700187 FFC1700188
FFC1700186 FFC1700190 FFC1700191 FFC1700189
DJNSpecial weather statement, Feb 8, 9:10 PM EST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
910 PM EST WED FEB 8 2017
GAZ001-002-011-090300-
Chattooga GA-Walker GA-Dade GA-
910 PM EST WED FEB 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...WALKER AND DADE
COUNTIES UNTIL 1000 PM EST...
At 909 PM EST...a line of strong thunderstorms was extending from
near Shady Grove to near Fackler...and moving southeast at 40 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Chattanooga, Lafayette, Summerville, Trenton, Fort Oglethorpe,
Rossville, Chickamauga, Trion, Lookout Mountain, Lyerly, Menlo,
Center Post, Subligna, Fairview, Linwood, Villanow, Cloudland,
Chattanooga Valley, Cloudland Canyon State Park and Hooker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3499 8526 3486 8526 3485 8520 3478 8520
3477 8515 3472 8517 3472 8505 3465 8505
3438 8530 3437 8534 3429 8540 3429 8546
3498 8560
TIME...MOT...LOC 0209Z 295DEG 37KT 3529 8513 3480 8600
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Feb 8, 10:16 PM EST, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1016 PM EST WED FEB 8 2017
GAZ019-020-090345-
Bartow GA-Floyd GA-
1016 PM EST WED FEB 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR BARTOW AND SOUTHEASTERN FLOYD
COUNTIES UNTIL 1045 PM EST...
At 1016 PM EST...a strong thunderstorm was over Rome...moving east at
80 mph.
HAZARD...40 to 50 mph wind...nickel sized hail and frequent cloud
to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Rome, Cartersville, Adairsville, Euharlee, Emerson, White, Kingston,
Cassville, Shannon, Pinson, Lindale, Red Top Mountain State Park,
Pine Log, Stilesboro and Funkhouser.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3414 8530 3424 8528 3436 8515 3439 8466
3408 8467
TIME...MOT...LOC 0316Z 266DEG 70KT 3424 8520
HAIL...0.88IN
WIND...50MPHSpecial weather statement, Feb 8, 10:18 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1018 PM EST WED FEB 8 2017
GAZ019-020-090345-
Bartow GA-Floyd GA-
1018 PM EST WED FEB 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR BARTOW AND SOUTHEASTERN FLOYD
COUNTIES UNTIL 1045 PM EST...
At 1016 PM EST...a strong thunderstorm was over Rome...moving east at
40 mph.
HAZARD...40 to 50 mph wind...nickel sized hail and frequent cloud
to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Rome, Cartersville, Adairsville, Euharlee, Emerson, White, Kingston,
Cassville, Shannon, Pinson, Lindale, Red Top Mountain State Park,
Pine Log, Stilesboro and Funkhouser.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3414 8530 3424 8528 3436 8515 3439 8466
3408 8467
TIME...MOT...LOC 0316Z 266DEG 70KT 3424 8520
HAIL...0.88IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 9:10 PM EST | Special Weather Statement | FFC | Chattooga, Dade, Walker | 50 min |
| Feb 8, 10:16 PM EST | Special Weather Statement | FFC | Bartow, Floyd | 29 min |
| Feb 8, 10:24 PM EST | Severe Thunderstorm Warning | FFC | Bartow, Floyd | 36 min |
| Feb 9, 1:10 AM EST | Special Weather Statement | FFC | Hancock, Jasper, Putnam, Warren | 50 min |
| Feb 9, 1:20 AM EST | Special Weather Statement | FFC | Crawford, Peach, Taylor | 25 min |
| Feb 9, 1:42 AM EST | Special Weather Statement | FFC | Bibb, Twiggs, Wilkinson | 48 min |
| Feb 9, 2:15 AM EST | Special Weather Statement | FFC | Bleckley, Dodge, Emanuel, Johnson, Laurens, Pulaski and 1 more | 30 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.